Florida, 2022

Flood and Damaging Winds in Florida, July 26, 2022

July 26, 2022 · NWS TBW · 3 events in 3 counties and zones

Afternoon thunderstorms produce a severe wind gust near Brooksville in Hernando County and flooding near Jasmine Estates in Pasco County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TBW wrote it up.

Afternoon thunderstorms produce a severe wind gust near Brooksville in Hernando County and flooding near Jasmine Estates in Pasco County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 26, 1:25 PM EST, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 26, 1:25 PM EST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
225 PM EDT Tue Jul 26 2022

...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...

.DISCUSSION...
Issued at 224 PM EDT Tue Jul 26 2022

The mid-level and surface ridge extends westward across the northern
part of the Florida peninsula. This is keeping a predominant ESE
flow over the state through the forecast period. Abundant moisture
will allow for scattered to numerous showers and storms this
afternoon and again on Wednesday afternoon. Some drier air filters
in on Thursday with lower POPs expected across the region. Moisture
quickly rebounds on Friday with a return to typical afternoon
showers and storms expected through the weekend. Daytime highs in
the low to mid 90s expected with heat indices around 100-105
degrees.

&&

.AVIATION...
(18Z TAFS)
Issued at 224 PM EDT Tue Jul 26 2022

Prevailing VFR conditions expected through the period. Afternoon
SHRA/TSRA is expected again today so will hold VCTS at all terminals
through 02Z. The initial round of TSRA will move through the
northern terminals over the next couple of hours, with a second
round moving through after 22Z. Conditions are expected to clear out
around 02Z. Winds remain less than 10 knots outside of
thunderstorms.

&&

.MARINE...
Issued at 224 PM EDT Tue Jul 26 2022

High pressure ridging across Florida and into the Gulf of Mexico
will keep E/SE flow with sea breezes turning winds onshore near the
coast each afternoon. Scattered storms will be possible generally in
the evening and overnight as diurnal storms push offshore. Thursday
will be an exception with only isolated storms possible with drier
air in place. Winds and seas higher near the storms, but no
headlines currently expected.

&&

.FIRE WEATHER...
Issued at 224 PM EDT Tue Jul 26 2022

Scattered showers and storms each day combined with high humidity
values and winds less than 15 knots will preclude any fire weather
concerns through the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  78  94  79  95 /  30  70  10  20
FMY  77  94  76  96 /  40  50   0  10
GIF  77  96  76  97 /  20  60  10  10
SRQ  75  91  76  93 /  40  70  10  10
BKV  73  94  74  94 /  30  70  10  20
SPG  78  92  79  93 /  40  70  10  10

&&

Sea Breeze Thunderstorm Regime For Tuesday: 7

Sea Breeze Thunderstorm Regime For Wednesday: 7

For Additional Information On Sea Breeze Regimes go to
https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.

&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Wynn
DECISION SUPPORT....Shiveley

In the hours before

Local storm report, Jul 26, 2:10 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
310 PM EDT TUE JUL 26 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     MARINE TSTM WIND 1 W MACDILL AIR FORCE   27.85N 82.52W
07/26/2022  M45 MPH          HILLSBOROUGH       FL   AWOS

            AWOS STATION KMCF MACDILL AFB TAMP.

&&
Special weather statement, Jul 26, 2:19 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
319 PM EDT Tue Jul 26 2022

FLZ050-149-151-249-251-262015-
Inland Pasco FL-Coastal Hillsborough FL-Pinellas FL-Coastal Pasco FL-
Inland Hillsborough FL-
319 PM EDT Tue Jul 26 2022

...Strong thunderstorms will impact portions of southwestern Pasco,
Pinellas and northwestern Hillsborough Counties through 415 PM EDT...

At 319 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Tampa to near Seminole. Movement was northwest
at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tampa, Clearwater, Largo, Pinellas Park, Temple Terrace, Seminole,
New Port Richey, Lutz, Holiday, St. Petersburg, Palm Harbor, South
Highpoint, New Port Richey East, Tampa International Airport, East
Lake-Orient Park, Land O Lakes, Egypt Lake-Leto, Greater Carrollwood,
University and West And East Lealman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2826 8278 2830 8238 2794 8235 2775 8278
      2787 8291 2812 8292
TIME...MOT...LOC 1919Z 152DEG 19KT 2799 8248 2784 8283

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TBW
Local storm report, Jul 26, 2:22 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
322 PM EDT TUE JUL 26 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND GST     2 SW TAMPA INTERNATIONA 27.97N 82.53W
07/26/2022  M60 MPH          HILLSBOROUGH       FL   ASOS

            ASOS STATION KTPA TAMPA.

&&
Local storm report, Jul 26, 2:43 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
343 PM EDT TUE JUL 26 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     MARINE TSTM WIND 2 SW TAMPA INTERNATIONA 27.97N 82.53W
07/26/2022  M44 MPH          HILLSBOROUGH       FL   ASOS

            ASOS STATION KTPA TAMPA.

&&
Special weather statement, Jul 26, 2:58 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
358 PM EDT Tue Jul 26 2022

FLZ052-056-057-262030-
Highlands FL-Polk FL-Hardee FL-
358 PM EDT Tue Jul 26 2022

...A strong thunderstorm will impact portions of northwestern
Highlands, Hardee and southwestern Polk Counties through 430 PM
EDT...

At 357 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wauchula, moving west at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bartow, Wauchula, Ona, Sweetwater, Fort Meade, Crooked Lake Park,
Mulberry, Frostproof, Bowling Green, Zolfo Springs, Bradley Junction,
Homeland, Alturas, Limestone, Crewsville, Fort Green and Willow Oak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2783 8154 2735 8154 2736 8204 2794 8204
TIME...MOT...LOC 1957Z 110DEG 29KT 2757 8177

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TBW
Special weather statement, Jul 26, 3:00 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
400 PM EDT Tue Jul 26 2022

FLZ043-142-148-149-242-248-249-262030-
Coastal Citrus FL-Inland Hernando FL-Inland Pasco FL-
Coastal Hernando FL-Inland Citrus FL-Sumter FL-Coastal Pasco FL-
400 PM EDT Tue Jul 26 2022

...Strong thunderstorms will impact portions of southern Citrus,
southwestern Sumter, Pasco and Hernando Counties through 430 PM
EDT...

At 400 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dade City to near Lutz. Movement was
northwest at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Spring Hill, New Port Richey, Zephyrhills, Brooksville, Dade City,
Hudson, Lutz, St. Leo, Weeki Wachee, New Port Richey East, South
Brooksville, North Brooksville, Land O Lakes, Hernando County
Airport, Wesley Chapel South, Timber Pines, Hill n Dale, Jasmine
Estates, Weeki Wachee Gardens and Pine Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2851 8275 2858 8272 2866 8273 2874 8272
      2875 8223 2832 8204 2817 8233 2817 8245
      2826 8279
TIME...MOT...LOC 2000Z 133DEG 17KT 2844 8217 2816 8249

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TBW

The radar

The Tampa radar (KTBW), 33 km away, was scanning. The volume nearest the first event began at 20:15 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Hillsborough

When
July 26, 3:15 PM EST
Where
Hillsborough County, Tampa International Airport
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
27.980, -82.530

ASOS station KTPA Tampa reported a severe wind gust.

Flood, Pasco

When
July 26, 3:26 PM EST
Where
Pasco County, 1.4 mi ESE of Jasmine Estates to 1.81 mi SE of Jasmine Estates
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
28.280, -82.680

Reports from Local Law Enforcement that all lanes of little road and Ridge Road are closed to due vehicle stuck in flood waters.

Thunderstorm Wind, Hernando

When
July 26, 3:29 PM EST
Where
Hernando County, Brksvil Hernndo Co F
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
28.470, -82.450

ASOS Station KBKV Brooksville reported a severe thunderstorm wind gust.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2022Every state in 2022This day in weather historyWarnings in Florida, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1035571, 1035573, 1035572.